Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 31, 2012Bartow County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 31, 2012, 9:00 PM EDT for Bartow County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 9:00 PM EDT (01:00 UTC)
Expired
Mar 31, 2012, 9:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WWUS82 KFFC 010100
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT SAT MAR 31 2012

GAZ020-021-010145-
900 PM EDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW AND
CHEROKEE COUNTIES UNTIL 945 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITE...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND
CHEROKEE COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE PINE LOG...WHITE...LAKE ARROWHEAD...CASSVILLE...
SUTALLEE...CARTERSVILLE...RED TOP MOUNTAIN STATE PARK...LITTLE RIVER
LANDING...EMERSON...KELLOGG CREEK...HOBGOOD PARK...GEORGE WASHINGTON
CARVER STATE PARK AND OAK GROVE.

&&

LAT...LON 3408 8451 3409 8491 3436 8488 3438 8462
TIME...MOT...LOC 0059Z 348DEG 15KT 3430 8479

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 8:18 PM EDT, 42 minutes earlier.

Area forecast discussion, Mar 31, 8:18 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT SAT MAR 31 2012

.UPDATE...
ISOLATED THUNDERSTORMS PUSHING INTO THE NORTHERN ATLANTA
METROPOLITAN AREA...ANTICIPATE THIS CELL TO WEAKEN BEFORE REACHING
THE DOWNTOWN AREA. WITH THE LOSS OF HEATING...INSTABILITY WILL
DIMINISH AS WELL WITH CONVECTION TAPERING OFF OVER THE NEXT TWO
HOURS. HAVE REMOVE FAR NORTH GEORGIA FROM THE SEVERE THUNDERSTORM
WATCH. HAVE MADE TWEAKS TO HOURLY POPS/WEATHER TO REFLECT CURRENT
TRENDS. TEMPERATURES LOOK ON TRACK...WITH NO CHANGES PLANNED AT
THIS TIME.  UPDATED FORECASTS WILL BE ISSUED SHORTLY.

&&

PREV DISCUSSION...

SHORT TERM /TONIGHT THROUGH MONDAY/...
/ISSUED 245 PM EDT SAT MAR 31 2012/
A WEAK COLD FRONT ACROSS TN WILL PUSH INTO NORTH GA LATE THIS
AFTERNOON DURING MAX HEATING. MODERATE INSTABILITIES IN-PLACE AHEAD
OF THE FRONT (2000+ SURFACE BASED CAPE AND -6 TO -8 LI'S) WILL
SUPPORT STRONG-SEVERE STORM DEVELOPMENT ALONG AND AHEAD OF THE
FRONT. REGIONAL RADARS SHOW THIS DEVELOPMENT ALREADY IN PROGRESS AND
EXPECTED TO CONTINUE INTO THE EVENING AS THE FRONT WILL BE SLOW
MOVING. SPC HAS POSTED A SEVERE THUNDERSTORM WATCH FOR FAR NORTH
THROUGH 10 PM THIS EVENING. COOLER TEMPS ALOFT...DRY MID LEVEL AIR
AND WEAK SHEAR PROFILES SUGGESTS THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO ALONG OR NEAR
THE FRONTAL BOUNDARY CANNOT BE RULED OUT. TIMING SUGGESTS STRONG
STORMS SHOULD MOVE INTO NORTH GA BY 3-4 PM...THEN SPREAD SOUTH
TOWARD ATLANTA THROUGH MID EVENING. AT THIS TIME...EXPECTING
STORMS TO WEAKEN AS THEY PUSH FURTHER SOUTH AND APPROACH ATLANTA
DURING THE EVENING...MAINLY DUE TO DIMINISHING INSTABILITIES DUE TO
LOSS OF DAYTIME HEATING AND DRIER AIR ADVECTING IN FROM THE WNW.
HOWEVER...WILL HAVE TO MONITOR THE POTENTIAL THREAT FOR STRONG
STORMS CLOSELY ACROSS ALL OF NORTH GA THROUGH THE EVENING HOURS.

OTHERWISE...THE BOUNDARY SLIPS SOUTH OF ATLANTA AND WEAKENS AFTER
MIDNIGHT WITH RIDGING NOTED IN THE MID AND UPPER LEVELS...ALL
SUGGESTING THE CONVECTIVE THREAT SHOULD GREATLY DIMINISH BY
MIDNIGHT OR SHORTLY AFTER...EVEN FOR COLUMBUS AND MACON AREAS.
HIGH PRESSURE BUILDING FROM THE WEST SPREADING IN A DRIER AIRMASS
WILL HINDER CONVECTION MOST AREAS SUNDAY AND MONDAY...EXCEPT FOR
POSSIBLY FAR NORTH CENTRAL AND NE GA BOTH DAYS DURING THE LATE
AFTERNOON-EARLY EVENING HOURS...WHERE THE ACTIVE PORTION OF THE
NE UPPER RIDGE PERIPHERY COULD SPARK A FEW STORMS DURING DAYTIME
HEATING.

AS FOR TEMPS...WILL CONTINUE WITH WELL ABOVE AVERAGE TEMPS
THROUGH THE SHORT TERM...WITH NEAR RECORD HIGHS EXPECTED THROUGH
MONDAY. FOR TONIGHT...HAVE LEANED TOWARD THE SLIGHTLY WARMER MAV
GUIDANCE FOR LOWS AS EXPECT THE COOLER DEWPOINTS TO BE SLOW
SPREADING SOUTHWARD. THEN TOOK MOSTLY A MAV/MET BLEND THROUGH THE
REMAINING PERIODS...WITH A SLIGHT LEAN TOWARD COOLER LOWS AND
WARMER HIGHS THROUGH THE PERIODS.

39

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 245 PM EDT SAT MAR 31 2012/
STILL SIGNIFICANT DIFFERENCES IN EXTENDED SOLUTIONS AT THIS
TIME...THOUGH 12Z GFS SLIGHTLY MORE MOIST THAN LAST NIGHTS 00Z
RUN. 00Z ECMWF STILL WETTER WITH THE CUTOFF LOW HANGING AROUND THE
SOUTHEAST INTO THE WEEKEND. WITH THE DIFFERENCES IN THE MODELS...
NO CHANGES PLANNED TO THE EXTENDED AT THIS TIME. SEE PREVIOUS
DISCUSSION BELOW.

TDP

PREV DISCUSSION.../ISSUED AT 432 AM EDT SAT MAR 31 2012/
HERE WE GO AGAIN. LIKE YESTERDAY...EXTENDED MODELS ARE IN GOOD
AGREEMENT EARLY ON...BUT THEN DIVERGE DRAMATICALLY BY WEEK'S END
WHEN GEORGIA COULD BE IN NW FLOW /GFS/...SOUTHERLY FLOW WITH AN
APPROACHING CUT-OFF LOW /ECMWF AND GEM/...OR SOMETHING IN BETWEEN
/UKMET?/. 00Z ECMWF NOW COMES INTO BETTER PHASE TIMING-WISE AS
GFS...BUT KEEPS CUT-OFF LOW DRIFTING ACROSS THE SOUTH MIDWEEK. I
WILL FOLLOW GENERAL SOLUTION OF ECMWF/GEM WHICH WILL RESULT IN
HIGHER-THAN-MEX POPS ACROSS THE AREA NEXT WEEK. WILL ALSO RAISE
TEMPS /MAINLY MIN TEMPS/ SEVERAL DEGREES TO MATCH THIS SCENARIO
AND AS SUPPORTED BY LOCAL BIAS- CORRECTED MOS ANALYSIS.

27

CLIMATE...

RECORDS FOR 04-01

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      87 1974     47 1965     62 1938     28 1987
                            1931
   KATL      85 1940     43 1931     65 1927     27 1987
   KCSG      88 1974     58 1950     65 1988     30 1987
   KMCN      88 1927     50 1931     66 1927     29 1987

RECORDS FOR 04-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      89 1940     46 1915     63 1908     28 1924
   KATL      88 1940     42 1915     63 1979     25 1881
                                        1905
   KCSG      86 1999     54 1993     67 2000     34 1992
                1978                                1961
   KMCN      88 1940     48 1915     63 2000     32 1992
                1935

RECORDS FOR 04-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      88 1934     47 1987     62 2007     26 1992
                                        1974
   KATL      86 1946     39 1987     65 1974     29 1992
                1945
   KCSG      88 1999     52 1987     70 1977     32 1962
                1957
   KMCN      89 1957     51 1901     69 1977     31 1993
                                                    1992

AVIATION.../ISSUED AT 741 AM EDT SAT MAR 31 2012/ 00Z UPDATE...

VFR CONDITIONS EXPECTED OUTSIDE OF ISOLATED CONVECTION OVER
PORTIONS OF NORTH GEORGIA. RYY/FTY/PDK WILL HAVE CELL MOVE CLOSE
ENOUGH TO WARRANT VCTS THRU 03Z...BY THE TIME IT REACHES ATL
ANTICIPATE THE CELL DIMINISHING...BUT WILL CONTINUE TO KEEP AN EYE
ON IT. WINDS WILL REMAIN OUT OF THE WEST THROUGH THE PERIOD...
DIMINISHING OVERNIGHT BEFORE INCREASING BY AFTERNOON TOMORROW.
WITH MOIST GROUND ACROSS MUCH OF THE AREA EXPECT SOME FOG
DEVELOPMENT TOWARD DAYBREAK BUT SHOULD STAY IN MVFR RANGE EXCEPT
CSG/MCN WHICH COULD SEE IFR. MODELS SHOWING GOOD MOISTURE ACROSS
THE AREA TOMORROW AFTERNOON IN THE 040-050 RANGE...FOR NOW WILL
KEEP SCT.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  85  59  90 /  40  10  10  10
ATLANTA         59  85  63  85 /  40  10  10  10
BLAIRSVILLE     51  80  55  82 /  20  20  20  20
CARTERSVILLE    54  85  55  87 /  40  10  10  10
COLUMBUS        59  87  63  88 /  20   5   5  10
GAINESVILLE     56  83  61  87 /  40  10  10  10
MACON           59  87  59  89 /  20   5   5   5
ROME            54  86  56  88 /  20  10  10  10
PEACHTREE CITY  54  84  55  87 /  30   5   5  10
VIDALIA         60  86  62  90 /  20   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Mar 31, 11:40 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT SAT MAR 31 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1140 AM EDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA
LATE THIS AFTERNOON.

.SYNOPSIS...
A WEAK...FLATTENING RIDGE OF HIGH PRESSURE LINGERS ACROSS GEORGIA...
WITH AN UPPER LEVEL SYSTEM APPROACHING FROM THE CENTRAL GULF COAST
AND A DIFFUSE FRONTAL BOUNDARY APPROACHING FROM THE NORTH.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH THE STRONGEST STORMS WILL BE
DAMAGING WIND GUSTS TO 60 MPH AND QUARTER-SIZED HAIL. THESE STORMS
WILL BE ISOLATED IN NATURE AND GENERALLY NORTH OF A LINE FROM ROME
TO HELEN BETWEEN 4 AND 10 PM. TO THE SOUTH OF THAT LINE...THE
PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL.

.DISCUSSION...
A WEAK TROUGH OF LOW PRESSURE WILL BE DROPPING SOUTHWARD INTO NORTH
GEORGIA TODAY. IN THE VICINITY OF THIS TROUGH...SLIGHT COLD
ADVECTION ALOFT IS EXPECTED AND SURFACE TEMPERATURES WILL REBOUND
BEHIND THE MORNING SHOWERS ACROSS GEORGIA. THE RESULTING MOST
UNSTABLE CAPE VALUES UP TO 2500 J/KG AND A FAVORABLE WIND PROFILE
MAY BE SUFFICIENT FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE ACROSS
FAR NORTH GEORGIA. THE THREAT FOR ISOLATED SEVERE STORMS WILL BE
GREATEST LATE IN THE AFTERNOON INTO EARLY EVENING. ANY STORMS THAT
FORM WITH THIS TROUGH WILL DRIFT SOUTHWARD AND...AS THEY APPROACH
THE ATLANTA METRO AREA...SHOULD BECOME WEAKER WITH THE LOSS OF
DAYTIME HEATING.

A SECOND FACTOR FOR TODAY IS THE SHORT-WAVE MOVING ALONG THE GULF
COAST. THIS SYSTEM WILL BE PRIMARILY RESPONSIBLE FOR SPREADING
CONTINUED SHOWERS AND EMBEDDED THUNDERSTORMS INTO CENTRAL AND
SOUTHERN GEORGIA TODAY. INSTABILITY WILL BE MARGINAL WITH THIS
SYSTEM...PARTIALLY DUE TO PRECIPITATION AHEAD OF THE SHORT WAVE. THE
MARGINAL INSTABILITY AND WEAK WIND FIELDS ALOFT WILL PREVENT STORMS
FROM BECOMING SEVERE...ALTHOUGH SOME STORMS MAY APPROACH THAT
THRESHOLD WITH SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 31, 7:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT SAT MAR 31 2012

GAZ023-025-010030-
754 PM EDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HALL AND
JACKSON COUNTIES UNTIL 830 PM EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAINESVILLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HALL AND
JACKSON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GAINESVILLE...CANDLER...ROAD ATLANTA-LANIER
SPEEDWAY...TALMO...PENDERGRASS...ARCADE...JEFFERSON...HOSCHTON AND
BRASELTON.

&&

LAT...LON 3410 8349 3404 8361 3405 8365 3405 8369
      3406 8370 3405 8371 3407 8374 3407 8377
      3411 8381 3428 8388 3434 8377
TIME...MOT...LOC 2354Z 333DEG 15KT 3426 8379
Special weather statement, Mar 31, 7:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SAT MAR 31 2012

GAZ004-005-011-012-010030-
756 PM EDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES UNTIL 830 PM
EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF TILTON...MOVING SOUTHEAST AT 25
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES THROUGH 830 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TILTON...MILL
CREEK...SUGAR VALLEY...RESACA...NICKELSVILLE...OOSTANAULA...
CALHOUN...AUDUBON...REDBUD...SONORAVILLE AND OAKMAN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3456 8466 3439 8489 3445 8507 3453 8510
      3455 8506 3457 8506 3459 8510 3459 8506
      3472 8506 3477 8503
TIME...MOT...LOC 2356Z 320DEG 21KT 3462 8500
Local storm report, Mar 31, 8:06 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             CANTON                  34.24N 84.49W
03/31/2012  E0.25 INCH       CHEROKEE           GA   BROADCAST MEDIA

            VIEWER REPORTED PEA SIZE HAIL IN THE CANTON AREA.

&&

BELANGER
Special weather statement, Mar 31, 8:14 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT SAT MAR 31 2012

GAZ020-021-032-010045-
814 PM EDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW...
CHEROKEE AND COBB COUNTIES UNTIL 845 PM EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RED TOP MOUNTAIN STATE PARK...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW...
CHEROKEE AND COBB COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE EMERSON...RED TOP MOUNTAIN STATE PARK...
GEORGE WASHINGTON CARVER STATE PARK...LITTLE RIVER LANDING...KELLOGG
CREEK...HOBGOOD PARK...ACWORTH...OAK GROVE...DUE WEST...KENNESAW
STATE UNIVERSITY...JIM R MILLER PARK...MOUNT BETHEL...SANDY PLAINS...
WHITE WATER PARK AND DOBBINS AIR RESERVE BASE.

&&

LAT...LON 3425 8465 3396 8439 3390 8445 3382 8463
      3420 8478
TIME...MOT...LOC 0014Z 327DEG 13KT 3415 8468
Local storm report, Mar 31, 8:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             4 ENE RESACA            34.60N 84.88W
03/31/2012  E1.75 INCH       GORDON             GA   PUBLIC

            SEVERAL REPORTS OF QUARTER TO GOLF BALL SIZE HAIL WERE
            REPORTED IN THE RESACA AREA. PUBLIC RELAYED A REPORT TO
            THE MEDIA OF GOLF BALL SIZED HAIL CAUSING DAMAGE TO CARS
            AT 632 PM. PUBLIC ALSO REPORTED HAIL LARGER THAN AN INCH
            IN DIAMETER LITTERING A RESIDENTIAL PROPERTY OFF
            NICKLASVILLE ROAD IN RESACA BETWEEN 635 PM EDT AND 645 PM
            EDT. HAIL DAMAGED TRUCK AND WINDOW COVERINGS AT THE
            RESIDENCE.

&&

BELANGER
Special weather statement, Mar 31, 9:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT SAT MAR 31 2012

GAZ020-021-010145-
900 PM EDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW AND
CHEROKEE COUNTIES UNTIL 945 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITE...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND
CHEROKEE COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE PINE LOG...WHITE...LAKE ARROWHEAD...CASSVILLE...
SUTALLEE...CARTERSVILLE...RED TOP MOUNTAIN STATE PARK...LITTLE RIVER
LANDING...EMERSON...KELLOGG CREEK...HOBGOOD PARK...GEORGE WASHINGTON
CARVER STATE PARK AND OAK GROVE.

&&

LAT...LON 3408 8451 3409 8491 3436 8488 3438 8462
TIME...MOT...LOC 0059Z 348DEG 15KT 3430 8479

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:14 PM EDTSpecial Weather StatementFFCCobb31 min
Mar 31, 8:29 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon31 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.